MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 04/27/2023
Type of Reportable Event Death
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and a right atrial (ra) lead.A spectranetics lead locking device (lld) was used in the rv lead to provide traction.A spectranetics 14f glidelight laser sheath was used to attempt removal of the rv lead, but progress stalled in the subclavian.A spectranetics 11f tightrail rotating dilator sheath was used next, then upsized to a 13f tightrail due to the superior vena cava (svc) being very narrow and heavily calcified.The physician worked for a significant amount of time using the 13f tightrail to free the rv lead, and while in use, a piece of calcium pulled off, from the wall of the svc.It was understood that the calcium remained attached to the rv lead and did not embolize; however, it created an svc perforation where the calcium detached.Rescue efforts began immediately, including rescue balloon, bypass, and sternotomy.The svc was found to be severely calcified, with thin vessel wall.Unfortunately, the patient did not survive.The physician speculated that the rv lead many have externalized in the svc and the tightrail just followed the lead.It is unk if the ra lead was removed.This report captures the 13f tightrail in use when the perforation occurred, requiring intervention but resulting in death.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
Patient's date of birth unk.Patient's weight unk.Patient's ethnicity/race unk.Relevant tests/laboratory data unk.Device lot number, expiration date.Partial udi populated.The device was discarded, thus no investigation could be completed.Device manufacture date unk because lot number unk.Great vessel perforation and death are known risks of complication with use of the tightrail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
A2): patient''s date of birth obtained; age corrected to 68 (from 60, listed on initial mdr).A4): patient''s weight obtained a5a./5b.): patient''s ethnicity/race obtained d10): manufacturer/model of rv and ra leads obtained; lv lead information obtained (not listed in initial mdr).H6): all codes remain applicable as populated in the initial mdr.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key16988237
Report Number1721279-2023-00082
Device Sequence Number6932079
Product Code DRE
UDI-Device Identifier00813132020897
UDI-Public00813132020897
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number545-513
Device Catalogue Number545-513
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 4269 RA PACING LEAD; BOSTON SCIENTIFIC 4269 RV PACING LEAD; MEDTRONIC 4196 LV LEAD; RA LEAD MANUFATURER/MODEL UNK; RV LEAD MANUFACTURER/MODEL UNK; SPECTRANETICS 11F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICE
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Death;
Patient Age68 YR
Patient SexFemale
Patient Weight76 KG
Patient EthnicityNon Hispanic
Patient RaceWhite